Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Getting random bruises on legs and blueish cluster on upper thighs. Should I be worried?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
For the past month I have been getting random bruises on my legs. At first it was a few little small ones on my calfs, then I had a cluster on my upper right thigh right above my knee and now I have a huge purplish/blueish one on my upper thigh. They usually just show up and I have no idea how they happened. I dont bruise easily, and these bruises are never sore. Even with the big one, I touched it as hard as i could and no pain at all. Tonight, right now, My upper thighs feel really heavy and tight, like they need to be stretched for hours, I noticed it was worse when I was driving for an hour earlier. sometimes my face feels really hot like right now, but I dont have chills like it would be a fever! Should I be worried? I am also on many medications for different things?
Posted Mon, 8 Oct 2012 in Skin Hair and Nails
Answered by Dr. Sudhir 54 minutes later
Thanks for the question.

In cases of unexplained bruises without any trauma one needs to investigate the coagulation status of the blood.When blood is unable to clot normally you get bruises without trauma.Usually these kind of bruises occur due to subcutaneous tiny hemorrhages.There can be various causes which can cause such hemorrhages.Even your medications can be cause of this.

I recommend you should see a physician to get clinical examination done.The doctor may initially want to check your platelet count, bleeding and clotting time. Seeing doctor sooner is recommended as you are also at risk of inner bleeds and these can be fatal.Upper thigh symptoms can be due to hematoma causing compression on surrounding structures.

Please ask if you want me to explain anything.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor